Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 153, NWS New Orleans, LA

July 14, 2019Saint Helena Parish, Tangipahoa Parish, Louisiana; Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 14, 2019, 1:04 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana; Amite County, Pike County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2019, 1:04 PM CDT (18:04 UTC)
Expired
Jul 14, 2019, 1:45 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Amite County, MS, Pike County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 9:45 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2565 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:38 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 14, 12:38 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Sun Jul 14 2019

.AVIATION...Prevailing MVFR conditions are expected at the
majority of the terminals through the entire forecast period.
Occasional periods of IFR visibilities will accompany passing
heavier rain showers through 12z, but the overall duration of
these impacts will be too limited to include in the forecast.  32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  83  73  90 /  90  70  30  40
BTR  74  84  75  90 /  90  70  30  40
ASD  74  87  75  90 /  80  60  30  40
MSY  77  88  78  89 /  80  50  30  40
GPT  75  87  75  89 /  80  50  30  30
PQL  74  88  75  89 /  80  50  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ034>037-039-
     040-046>050-056>072.

     Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
     050-058-060>062-064-066>070-072.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
     570-572.

MS...Flash Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-570-
     572.

&&
Hazardous weather outlook, Jul 14, 2:59 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
259 AM CDT Sun Jul 14 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-142000-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
259 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

A Flash Flood Watch remains in effect for the entire outlook area
through this evening, and may be extended in time for portions of
the area into tonight. Bands of tropical showers and storms
at times will be capable of producing torrential rainfall, gusty
winds 35 to 50 mph and occasional lightning. Flash flooding may
result under these bands.

There is a marginal risk of severe thunderstorms today and
tonight. The primary concern will be brief, weak tornadoes within
the bands of rain. Waterspouts in the near shore waters may move
ashore in the coastal areas before dissipating.

A Coastal Flood Advisory is in effect for minor and slowly
improving coastal flooding along the Louisiana coast and tidal
lakes today. Abnormally high tides 1 to less than 3 feet above
normal will be common this morning, but improving after high tide
this afternoon.

A Small Craft Advisory is in effect for the coastal waters and
tidal lakes through 7 am CDT this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There will still be a threat of heavy rainfall from lingering
rain bands Monday. The outlook area should transition to a more
typical summer pattern of daily scattered afternoon thunderstorms
Tuesday through Saturday.

Depending on short-term rainfall trends, several area rivers and
streams may be in flood. Refer to the latest river flood
statements for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is still requested for flash flood monitoring
today.

24/RR

In the hours before

Local storm report, Jul 14, 8:40 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 AM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TORNADO          4 NNE WATSON            30.63N 90.93W
07/14/2019                   LIVINGSTON         LA   LAW ENFORCEMENT

            LIKELY TORNADO DAMAGE ALONG SIMS ROAD NORTH OF WATSON.

&&

CBANNAN
Local storm report, Jul 14, 8:50 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     TORNADO          1 NNE WATSON            30.59N 90.95W
07/14/2019                   LIVINGSTON         LA   LAW ENFORCEMENT

            LIKELY TORNADO DAMAGE ALONG FORE RD...LA HWY 1022...POWER
            LINES DOWN AND LAW ENFORCEMENT ON SITE.

&&

CBANNAN
Local storm report, Jul 14, 11:13 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     TORNADO          8 ESE BATON ROUGE       30.40N 91.00W
07/14/2019                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            MULTIPLE REPORTS OF DAMAGE AROUND ANTIOCH AND TIGER BEND
            ROADS. EYEWITNESS REPORTS OF ROTATION AS WELL. LIKELY
            TORNADO.

&&

CBANNAN
Local storm report, Jul 14, 11:38 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     TORNADO          1 W WATSON              30.58N 90.97W
07/14/2019                   LIVINGSTON         LA   BROADCAST MEDIA

            A FEW TREES DOWN ALONG BEND ROAD IN WATSON. LIKELY
            TORNADO.

&&

CBANNAN
Local storm report, Jul 14, 12:11 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     TSTM WND DMG     ZACHARY                 30.66N 91.15W
07/14/2019                   EAST BATON ROUGE   LA   PUBLIC

            A FEW TREES DOWN IN ZACHARY.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:14 PM CDTSpecial Weather StatementLIXJefferson, Orleans61 min
Jul 13, 7:36 PM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard24 min
Jul 13, 7:39 PM CDTTornado WarningLIXJefferson, Plaquemines36 min
Jul 13, 7:45 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard2 hr
Jul 13, 8:00 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard94 min
Jul 13, 8:18 PM CDTTornado WarningLIXOrleans, Saint Bernard27 min
Jul 13, 8:22 PM CDTTornado WarningLIXWashington23 min
Jul 13, 8:29 PM CDTAreal Flood AdvisoryLIXSaint Tammany2 hr
Jul 14, 7:54 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena36 min
Jul 14, 7:57 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena33 min
Jul 14, 8:40 AM CDTTornado WarningLIXSaint Helena, Tangipahoa35 min
Jul 14, 8:55 AM CDTTornado WarningLIXEast Feliciana20 min
Jul 14, 9:08 AM CDTTornado WarningLIXLivingston22 min
Jul 14, 9:25 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana2 hr
Jul 14, 9:32 AM CDTTornado WarningLIXLivingston13 min
Jul 14, 9:45 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa30 min
Jul 14, 9:58 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa47 min
Jul 14, 10:07 AM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston23 min
Jul 14, 10:12 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Baton Rouge48 min
Jul 14, 10:17 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana13 min
Jul 14, 10:27 AM CDTSpecial Marine WarningLIX63 min
Jul 14, 10:27 AM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston33 min
Jul 14, 10:29 AM CDTTornado WarningLIXTangipahoa, Washington16 min
Jul 14, 10:35 AM CDTSmall Craft AdvisoryLIX8 hr
Jul 14, 10:38 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge112 min
Jul 14, 10:52 AM CDTSevere Thunderstorm WarningLIXSaint Charles23 min
Jul 14, 10:53 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena37 min
Jul 14, 11:04 AM CDTTornado WarningLIXEast Baton Rouge, Livingston26 min
Jul 14, 11:21 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena39 min
Jul 14, 11:35 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena40 min
Jul 14, 12:28 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena32 min
Jul 14, 12:32 PM CDTTornado WarningLIXSaint Helena13 min
Jul 14, 12:35 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena3 hr
Jul 14, 1:55 PM CDTAreal Flood AdvisoryLIXSaint Tammany2 hr
Jul 14, 3:32 PM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 1 more3 hr
Jul 14, 5:16 PM CDTSpecial Weather StatementLIXAscension29 min
Jul 14, 5:57 PM CDTSpecial Weather StatementLIXSaint James33 min
Jul 14, 6:22 PM CDTSpecial Weather StatementLIXSaint Helena38 min
Jul 13, 9:20 PM CDTTornado WarningLIXPearl River25 min
Jul 14, 9:15 AM CDTTornado WarningLIXAmite30 min
Jul 14, 3:49 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Pearl River3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.